MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Scar Tissue (2060); Seroma (2069); Hernia (2240); Injury (2348)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol phasix(device #2) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol phasix (device #2).An additional emdr was submitted to represent the bard/davol ventralight st(device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) and phasix (device #2) on (b)(6) 2013 or (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st (device #1) and phasix (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol phasix(device #2) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention;however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol phasix(device #2).An additional emdr was submitted to represent the bard/davol ventralight st(device #1).Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, post implant of phasix mesh, patient was diagnosed with hernia recurrence, seroma and scar tissue thereby underwent revision surgery.The instructions-for-use supplied with the device lists hernia recurrence and seroma as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-oct-2017) is considered to be a best estimate.This supplemental emdr represents phasix mesh (device #2), an additional supplemental emdr was submitted to represent ventralight st mesh (device #1) and additional emdr was submitted to represent bard flat mesh (device #3) note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st(device #1) and phasix(device #2) on (b)(6) 2013 or (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st(device #1) and phasix(device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013- patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #1).Per operative notes, "the incarcerated omentum was identified within the lower abdominal wall hernia, this was reduced.A ventralight st mesh (device #1) was placed and tacked." (b)(6) 2018- patient was diagnosed with abdominal pain and recurrent ventral hernia thereby underwent laparoscopic converted to open repair with the implant of phasix mesh (device #2).Per operative notes, "adhesions were noted and taken down.The old mesh (device #1) had folded up and migrated.Two hernias were noted converting it into a single hernia.A piece of phasix mesh (device #2) was placed and sutured." (b)(6) 2020- patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #3).Per operative notes, "the fascial defect was noted in the lowest portion of incision and it was closed using sutures.A piece of bard flat mesh (device #3) was placed over the area and sutured circumferentially." (note: there was no mention/visualization of the previously placed meshes (device #1 and #2) during this procedure) (b)(6) 2020- patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent open repair with explant of mesh (device #3) and implant of phasix mesh (device #4).Per operative notes, "seroma was encountered over the inner most portion of old mesh (device #3).The piece of mesh (device #3) was not incorporated in scar tissue.The entire mesh was removed.The defect and source of hernia was found and excised to the level of fascia.A piece of phasix mesh (device #4) was placed and sutured." attorney alleges that the patient had adhesions, hernia recurrence, mesh migration, pain and suffering, seroma and need for additional surgery.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8647563
Report Number1213643-2019-04369
Device Sequence Number1941795
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)191128(10)HUBX0107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number1190200
Device Lot NumberHUBX0107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight127 KG